Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 22, 2007, 9:21 AM CST for 5 counties in Texas. It took effect at Dec 22, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 9:21 AM CST (15:21 UTC)
- In effect from
- Dec 22, 2007, 12:00 PM CST
- Expired
- Dec 22, 2007, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -878 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 221521 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 921 AM CST SAT DEC 22 2007 ...A COLD FRONT WILL BRING STRONGER NORTHWEST TO NORTH WINDS AND LOWER RELATIVE HUMIDITIES TO THE WESTERN PORTIONS OF DEEP SOUTH TEXAS... .A COLD FRONT WILL BRING STRONGER NORTHWEST WINDS AND LOWER RELATIVE HUMIDITIES TO THE WESTERN PORTIONS OF DEEP SOUTH TEXAS. THIS FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS THIS MORNING INTO THE AFTERNOON HOURS. THE SURFACE WINDS IN THE WAKE OF THE FRONT WILL INCREASE INTO THE 20 TO 25 MPH RANGE BY THIS AFTERNOON. THIS WILL RESULT IN MORE ERRATIC FIRE BEHAVIOR. TXZ248>250-252-253-222330- /O.NEW.KBRO.FW.W.0004.071222T1800Z-071223T0200Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 921 AM CST SAT DEC 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A COLD FRONT IS MOVING THROUGH DEEP SOUTH TEXAS THIS MORNING. THE SURFACE WINDS IN THE WAKE OF THIS FRONT WILL SHIFT AROUND TO THE NORTHWEST AND WILL INCREASE INTO THE 20 TO 25 MPH RANGE BY THIS AFTERNOON. IN ADDITION TO THIS...DRIER AIR FILTERING INTO THE REGION WILL LOWER RELATIVE HUMIDITY VALUES INTO THE 20 TO 25 PERCENT RANGE BY THIS AFTERNOON OVER THE WESTERN AREAS OF DEEP SOUTH TEXAS. THE NORTHERLY WINDS WILL THEN DIMINISH LATER TONIGHT WHICH WILL REDUCE THE THREAT OF FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE ERRATIC FIRE BEHAVIOR. $$ SPEECE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 22, 2:49 AM CST, 6 hours 32 minutes earlier.
Area forecast discussion, Dec 22, 2:49 AM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 249 AM CST SAT DEC 22 2007 .DISCUSSION...VAD WINDS INDICATED MAX WINDS OF 51 KNOTS AT 3000FT EARLY THIS MORNING. STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST WAS PRODUCING BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST PORTIONS OF THE CWA. WINDS SHOULD BEGIN TO DIMINISH LATER THIS MORNING BEFORE SHIFTING TO THE NORTH AND INCREASING SAT AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. COOLER AIR WILL ADVECT INTO DEEP SOUTH TX LATER TODAY INTO TONIGHT IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL SETTLE INTO SOUTH TX SUNDAY AS A 500MB TROUGH ACROSS WEST TX SATURDAY LIFTS NORTHEAST SUNDAY. GFS CONTINUES TO PROG SOME MOISTURE RETURNING LATE SUNDAY INTO MONDAY AS THE NEXT SHORTWAVE TROUGH DROPS OUT OF THE ROCKIES INTO WEST TX. WILL MENTION A SLIGHT CHANCE OF RAIN ACROSS THE COASTAL SECTIONS FOR MONDAY INTO CHRISTMAS EVE AND CHRISTMAS DAY AS A WEAK COASTAL TROUGH/LOW MAY STILL DEVELOP ACROSS THE COASTAL WATERS. MEANWHILE...THE SURFACE RIDGE OVER SOUTH TX WILL SHIFT EASTWARD AS THE PROCESSION OF FAST MOVING SHORTWAVE TROUGHS CONTINUES ACROSS THE WESTERN UNITED STATES WITH ANOTHER TROUGH DROPPING OUT OF THE ROCKIES INTO WEST TX AGAIN TUESDAY. A BRIEF ONSHORE FLOW DEVELOPS AS A RESULT BEFORE THE NEXT COLD FRONT COMES THROUGH SOUTH TX WEDNESDAY MORNING. WILL MENTION A SLIGHT CHANCE OF SHOWERS TUES NIGHT/WED MORNING MAINLY FOR THE COASTAL SECTIONS. HIGH PRESSURE SETTLES INTO SOUTH TX WEDNESDAY BUT CLOUDS AND A SLIGHT OF RAIN RETURNS NORTHWARD THURSDAY AS THE RIDGE MOVES EASTWARD AND A BROAD AREA OF CONVERGENCE DEVELOPS ALONG THE TX COASTLINE. A COASTAL LOW IS PROGGED TO DEVELOP ALONG THIS CONVERGENCE ZONE AND MOVE NORTHEAST FRIDAY BRINGING HIGH PRESSURE OVER THE SOUTHERN PLAINS SOUTHWARD. WILL MENTION A SLIGHT CHANCE OF SHOWERS FOR FRIDAY AS A RESULT. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THIS MRNG...WITH ONLY A BRIEF MVFR DECK OF STRATOCU AROUND SUNRISE. BY MID MRNG...STRONG SW LLVL WNDS WILL NEGATE ANY LOW CLOUDS IN ADVANCE OF A COLD FRONT. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS ALL OF DEEP SOUTH TEXAS BY 18Z TDY IN WAKE OF A COLD FRONT. AVIATORS CAN EXPECTED A MODERATE CHOP WITH THE SOUTHERLY LOW LEVEL JET AND STRONG CROSS WINDS IN THE POST FRONTAL ENVIRONMENT. && .MARINE...OFFSHORE SSE WINDS AT 23G27KTS WITH SEAS SLOWLY BUILDING TO 5 TO 6 FEET THIS MRNG. THE DOMINANT WAVE PERIOD IS ONLY 5 SECONDS. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE OFFSHORE WATERS OVERNIGHT AND THE LAGUNA BEING ADDED BY NOON TODAY. SURFACE LOW PRESSURE CONTINUES TO DEEPENS OVER NORTHWEST TEXAS...CAUSING THESE HIGH OVERNIGHT WINDS...AS 850 TROF ACCELERATES SW WINDS TO 40KTS OVR THE LWR TX GULF WATERS BY 12Z. FROPA FOR ADJ GULF AROUND 18Z TDY. WINDS BEHIND THE FRONT SHIFT NORTHWEST TO NORTH AND INCREASE 20 TO 30 KNOTS BY THIS AFTERNOON WITH SEAS BUILDING TO 10 FEET THIS EVENING. WINDS WILL MAINTAIN FORCE THROUGH EARLY SUNDAY WITH A SUBSTANTIAL DECREASE OF BOTH WINDS AND SEAS SUNDAY NIGHT AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. && .FIRE WEATHER...WILL DROP FIRE WEATHER WATCH FOR DEEP SOUTH TEXAS TODAY AS WINDS SHOULD REMAIN BELOW RED FLAG WARNING CRITERIA. RELATIVE HUMIDITIES WILL DROP TO BELOW 35 PERCENT DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 48 66 49 / 10 0 0 10 BROWNSVILLE 79 45 67 48 / 10 0 0 10 HARLINGEN 78 42 68 47 / 10 0 0 0 MCALLEN 77 45 69 48 / 10 0 0 0 RIO GRANDE CITY 75 45 67 48 / 10 0 0 0 SOUTH PADRE ISLAND 77 50 66 52 / 10 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCA FROM 22/06Z TO 23/00Z FOR GMZ150-155-170-175. SCA FROM 22/18Z TO 23/00Z FOR GMZ130-132-135. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 61/58
Hazardous weather outlook, Dec 22, 9:00 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 AM CST SAT DEC 22 2007 TXZ248>257-231200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 900 AM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS...AS INCREASING WINDS AND SEAS ARE ANTICIPATED IN THE WAKE OF A COLD FRONT. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE SMALL CRAFT ADVISORY WILL LIKELY REMAIN IN EFFECT THROUGH THE MORNING HOURS OF SUNDAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY AND FRIDAY DUE TO THE PASSAGE OF ADDITIONAL COLD FRONTS. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:31 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 10 hr |
| Dec 22, 1:24 AM CST | Marine Weather Statement | BRO | 5 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.